Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2004, 12:32 PM EDT for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 12:32 PM EDT (16:32 UTC)
- Expired
- Jun 4, 2004, 1:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041632 SVRMIA FLC099-041715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1232 PM EDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 115 PM EDT * AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING LARGE HAIL 18 MILES WEST OF WEST PALM BEACH...MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI. WELLINGTON. ROYAL PALM BEACH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2665 8048 2652 8034 2670 8006 2688 8025 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:00 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 11:00 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT FRI JUN 4 2004 .UPDATE...AN ACTIVE AFTERNOON ANTICIPATED. 12Z MIAMI SOUNDING SHOWS AN UNSTABLE ATMOSPHERE WITH NO CAP. PWAT IS HIGH AT 1.70 AND CAPE 4013. FLOW AT LOW LEVELS IS SSE AND VEERS WITH HEIGHT GOING WSW AT MID LEVELS. A FEW STORMS HAVE ALREADY BEEN SEEN OVER THE ATLANTIC. UPPER TROUGH IS TO OUR NORTHWEST. THIS TROUGH...IN COMBO WITH SEA BREEZE INTERACTIONS...WILL AID IN T-STORM DEVELOPMENT THIS AFTERNOON. INCREASED POPS EVEN A LITTLE MORE FOR THE NORTHEAST PORTION OF THE FORECAST AREA...AND SPREAD THE HIGH POPS ALL THE WAY TO THE COAST OF PALM BEACH COUNTY...AS FLOW WILL ADVECT ACTIVITY THIS WAY THIS AFTERNOON. /57 && .PREV DISCUSSION...HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC THROUGH THE NEXT WEEK. A WARM AND MOIST SOUTHEAST LOW LEVEL FLOW WILL CONTINUE OVER SOUTH FLORIDA. THIS WILL PROVIDE FOR ISOLATED OVERNIGHT ATLANTIC THUNDERSTORMS AND GENERALLY SCATTERED AFTERNOON INLAND STORMS EACH DAY. WEAK UPPER LEVEL TROUGH INDICATED BOTH BY GFS AND ETA MODELS SWINGS ACROSS SOUTH FLORIDA LATE THIS AFTERNOON AND EARLY EVENING. MODEL SOUNDINGS SHOW HEALTHY 3000-4000 J/KG CAPE...PRECIPITABLE WATER NEAR 1.7 INCHES...AND LIGHT SOUTHWEST WINDS ALOFT. THUS EXPECT STRONGEST CONVECTION THIS AFTERNOON TO CONTAIN GUSTY WINDS...SMALL HAIL...AND BE PROLIFIC LIGHTING PRODUCERS. POSSIBLY UP TO MARGINAL SEVERE CRITERIA STORMS. INTERIOR AND EAST COAST HAVE THE BEST POPS INTO THE EARLY EVENING WHEN UPPER WAVE IS PROGGED TO MOVE OFF THE EAST COAST. UPPER RIDGE TRIES TO STRENGTHEN ITS PRESENCE OVER FLORIDA SUNDAY BUT THIS DOES LITTLE TO SQUASH CONVECTION OTHER THAN DECREASING POPS SLIGHTLY THROUGH MID-WEEK. && .MARINE...WINDS RATHER LIGHT THROUGH THE FORECAST PERIOD SO GREATEST HAZARD TO BOATERS OR SWIMMERS WILL LIKELY BE THE UV INDEX. && .FIRE WEATHER...AFTERNOON THUNDERSTORMS SHOULD CONTAIN A GOOD DOSE OF RAIN ALONG WITH ANY LIGHTNING. THIS SHOULD GRADUALLY STAMP OUT THE DRY SPOTS OVER THE NEXT SEVERAL DAYS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && HANDEL
Hazardous weather outlook, Jun 4, 4:55 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066-067-069>071-073-075-042200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 455 AM EDT FRI JUN 4 2004 .DAY ONE..TODAY ...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS... SEA BREEZE CONVERGENCE...IN COMBINATION WITH A WEAK TROUGH OF LOW PRESSURE...IS EXPECTED TO INITIATIA THUNDERSTORMS THIS AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL LIKELY DEVELOP OVER INTERIOR SECTIONS AND THEN MOVE SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN CAN BE EXPECTED WITH THESES STORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FLZ068-072-074-042200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 455 AM EDT FRI JUN 4 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS THIS AFTERNOON... ...HIGH RISK OF WATERSPOUTS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR SECTIONS THIS AFTERNOON. THESE STORMS WILL THEN MOVE SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. A FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. LIGHT SOUTHEAST WINDS WILL ALSO RESULT IN A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING AS WELL AS LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 56 min |
| Jun 4, 5:18 PM EDT | Special Marine Warning | MFL | 72 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.